Alert archive / South Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Sep 28, 2004, 12:40 AM EDT for Chesterfield County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2004, 12:40 AM EDT (04:40 UTC)
- Expired
- Sep 28, 2004, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 102 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 280446
FFWCAE
SCC025-280800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1240 AM EDT TUE SEP 28 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 400 AM EDT
* AT 1240 AM EDT RADAR INDICATED 3 TO 5 INCHES OF RAIN HAVE
OCCURRED IN PARTS OF WESTERN CHESTERFIELD COUNTY. THIS IS
THE AREA FROM THE LANCASTER-CHESTERFIELD COUNTY EASTWARD INTO
THE PAGELAND AND JEFFERSON AREA. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE LIKELY BEFORE 200 AM.
DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS. IT TAKES LITTLE
WATER TO MOVE A VEHICLE OFF THE ROAD AND INTO DEEPER WATER.
REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3446 8032 3439 8027 3451 8007 3482 8030
3481 8054
$$
RJLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 4:14 PM EDT, 8 hours 26 minutes earlier.
Area forecast discussion, Sep 27, 4:14 PM EDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT MON SEP 27 2004
.SHORT TERM...
FORECAST BASED ON MOVEMENT OF JEANNE THROUGH THE OVERNIGHT INTO THE
TUESDAY PERIODS. 88D SHOWS BANDS OF SHRA/TSRA CONTINUE TO LIFT
RAPIDLY N/NWD ACROSS THE AREA THIS AFTERNOON. NEW TORNADO WATCH HAS
BEEN ISSUED UNTIL 10 PM FOR THE CENTRAL AND NORTHERN MIDLANDS.
JEANNE FORECAST TO MOVE NEWD FROM CENTRAL GEORGIA INTO THE PIEDMONT
REGION OVERNIGHT THEN NORTH OF THE AREA ON TUESDAY. WILL CONTINUE
FLOOD WATCH FOR THE AREA WITH AN ADDTIONAL 1 TO 3 INCHES EXPECTED
ACROSS THE AREA OVERNIGHT. PCPN SHOULD EVENTUALLY TAPER OFF AS
THE SYSTEM LIFTS N/NE OF THE AREA ON TUESDAY. WILL DROP WIND
ADVISORY FOR THE AREA...BUT ISSUE A WIND ADVISORY FOR AREA LAKES
OVERNIGHT WITH WINDS 15 TO 25 WITH GUSTS FROM 30 TO 35.
&&
.LONG TERM...
MUCH BETTER WEATHER ON THE HORIZON ACROSS THE AREA ONCE JEANNE HAS
MOVED AWAY FROM THE AREA. HIGH PRESSURE TO REMAIN ACROSS THE AREA
FROM MID WEEK INTO THE WEEKEND...WITH NEXT CHANCE OF RAIN BY THE
BEGINNING OF NEXT WEEK. TEMPERATURES EXPECTED TO BE CLOSE TO
NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLUMBIA 69 83 65 80 / 100 50 10 10
AUGUSTA 70 84 63 81 / 100 50 10 10
SUMTER 70 83 66 80 / 100 60 10 10
ORANGEBURG 70 84 66 81 / 100 50 10 10
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH IN EFFECT TONIGHT
TORNADO WATCH FOR THE CENTRAL AND NORTHERN
MIDLANDS UNTIL 10 PM
GA...FLOOD WATCH IN EFFECT TONIGHT
&&
77/77Hazardous weather outlook, Sep 27, 5:35 AM EDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 535 AM EDT MON SEP 27 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-280913- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 535 AM EDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THE REMNANTS OF JEANNE WILL SPREAD NORTH INTO THE AREA TODAY PRODUCING A VARIETY OF WEATHER PROBLEMS. THERE WILL BE THE POTENTIAL FOR HEAVY RAIN AND FLOODING ALONG WITH THE THREAT OF SOME SEVERE WEATHER. IN ADDITION THE CIRCULATION FROM JEANNE WILL PRODUCE SOME WIND GUSTS TO 40 MPH WHICH MAY BE STRONG ENOUGH TO CAUSE ISOLATED POWER OUTAGES. FOR MORE DETAILS SEE THE WIND ADVISORY (CAENPWCAE), THE FLOOD WATCH (CAEFFACAE), AND THE SEVERE WEATHER OUTLOOK (CAESPSCAE)ISSUED BY THIS OFFICE. .DAYS TWO THROUGH SEVEN... SOME RIVER FLOODING WILL BE POSSIBLE TUESDAY AND WEDNESDAY FROM RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. RCC
In the hours before
Local storm report, Sep 27, 8:59 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
859 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 9 NNW NEWBERRY 34.40N 81.67W
09/27/2004 NEWBERRY SC DEPT OF HIGHWAYS
NUMEROUS REPORTS OF TREES DOWN ACROSS NEWBERRY
COUNTY...ALONG JALAPA RD...INDIAN CREEK RD...AND BETH
EDEN RD. CALLS CAME IN FROM 6 TO 7 PM...EVENTS MAY HAVE
HAPPENED EARLIER. REPORTED BY STATE DOT OFFICE IN
NEWBERRY.
&&
DCMLocal storm report, Sep 27, 9:47 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
947 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 20 W ORANGEBURG 33.49N 81.21W
09/27/2004 ORANGEBURG SC LAW ENFORCEMENT
TREES DOWN NEAR SPRINGFIELD ON SC 4. TREES DOWN ON US HWY
321 BETWEEN NEESES AND NORWAY. REPORTED BY SCHP.
0944 PM FLOOD DENMARK 33.32N 81.14W
09/27/2004 BAMBERG SC LAW ENFORCEMENT
HIGHWAY 301 IN DENMARK CLOSED DUE TO FLOODING. REPORTED
BY SCHP.
0944 PM FLOOD ORANGEBURG 33.49N 80.87W
09/27/2004 ORANGEBURG SC AIRPLANE PILOT
WOODBINE ST IN ORANGEBURG CLOSED DUE TO FLOODING.
REPORTED BY SCHP.
&&
DCMLocal storm report, Sep 27, 9:50 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE COLUMBIA SC
950 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0944 PM FLOOD ORANGEBURG 33.49N 80.87W
09/27/2004 ORANGEBURG SC LAW ENFORCEMENT
WOODBINE ST IN ORANGEBURG CLOSED DUE TO FLOODING.
REPORTED BY SCHP.
&&
DCMLocal storm report, Sep 27, 10:06 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1006 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG 15 NW COLUMBIA 34.19N 81.07W
09/27/2004 RICHLAND SC COUNTY OFFICIAL
TREES DOWN IN BALLENTINE. REPORTED BY RICHLAND EOC.
0830 PM TSTM WND DMG 3 E COLUMBIA 34.04N 80.83W
09/27/2004 RICHLAND SC COUNTY OFFICIAL
TREES DOWN ON CEDARWOOD AND SAGEWOOD. REPORTED BY
RICHLAND EOC.
0844 PM TSTM WND DMG 6 NE COLUMBIA 34.10N 80.81W
09/27/2004 RICHLAND SC COUNTY OFFICIAL
TREE DOWN ON HOUSE IN ARCADIA SPRINGS. REPORTED BY
RICHLAND EOC.
&&
DCMLocal storm report, Sep 27, 10:16 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1016 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD AIKEN 33.54N 81.73W
09/27/2004 AIKEN SC COUNTY OFFICIAL
6 INCHES OF WATER ON THE BOTTOM FLOOR OF AIKEN REGIONAL
HOSPITAL. REPORTED BY AIKEN EOC.
&&
DCMLocal storm report, Sep 27, 11:34 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1134 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0908 PM TORNADO 4 NNW RIDGEWAY 34.36N 80.99W
09/27/2004 FAIRFIELD SC COUNTY OFFICIAL
*** 13 INJ *** APPARENT TORNADO DAMAGED AT LEAST 7
STRUCTURES. 25 TO 30 PEOPLE DISPLACED. 13 PEOPLE WERE
TRANSPORTED TO A HOSPITAL. 2 RECEIVED CRITICAL INJURIES.
SAND DOLLAR RD AND SCOUT LANE.
&&
DCMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:13 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 32 min |
Nearby
Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.